Jump to content
Bandboy

Bandboy: Introduction

Recommended Posts

Gridley

Bandboy, I suggest you stay with the 10% rule and use the scale.  It's not worth taking the chance with a 20% drop to 20mg.  I assume you're using the Gemini-20 scale.  I've been using it for a year and a half with no problem with accuracy.

Share this post


Link to post
Bandboy

Hi Gridley,

Thank you for getting back to me.

Yes, I am using the Gemini 20. I may have to get a mortar and pestle to create a powder so I can measure out 2.5mg of powder equivalent.  In any case I will figure  a way to do this.  I might need to get some capsules. 

 

Aside from the sleeping things have been going well. I know symptoms don't appear for a while but so far so good. 

 

Thanks again for the advice and I will keep you apprised how this drop goes. 

Share this post


Link to post
Gridley

Sounds good.  The 00 size capsules are easier to use because they're a bit larger and easier to pour the powder into.

 

I'm very glad things are going well.  I have the sleeping issues too--par for the course.

Share this post


Link to post
Bandboy

Tuesday May 29 So far the week has gone well. No uncomfortable side effects from Sunday's 10% drop to 25mg Latuda. Good morning workout and afternoon yoga.  Still suffering insomnia but not so bad as before.

 

Wed May 30. Getting a strange dizziness in the morning. Definitely a withdrawal symptom, fortunately a minor one.  Went away in the late afternoon.  So far things are going well. Tomorrow I am going to stop taking Adderall past 1pm.  My Latuda dose is much lower and it may help my insomnia. 

 

Share this post


Link to post
Bandboy

This week has been ok.  I feel buzzy headed at times but it is intermittent and not too bad.  The insomnia is still not very good but I can tolerate it. I have been catching up on some work I've put off, which I take to be a good sign. Yoga and working out has been enjoyable.  

 

Today I'm going to the farmers market.  It has been an early season and the good produce is coming in.  Tomorrow I will begin calibrating my scale and weighing my pills to determine the percentage of active ingredient per pill.  Then I will be able to see if I have enough Latuda on hand to get through the tapering.  If not I have a psychiatrist's appointment next week and can get the pills and dosages I need. I also have to put together next week's doses (second week at 25mg). 

 

So far I feel extremely lucky.  My WD symptoms are minor.  I am not enduring the levels of agony many others here are going through on a continuous basis.  I hope my luck lasts.  Tomorrow I am going to discontinue the afternoon Adderall; I hope it helps my sleeping. 

Share this post


Link to post
SkyBlue
Posted (edited)
On 6/2/2018 at 12:47 PM, Bandboy said:

 

 Tomorrow I am going to discontinue the afternoon Adderall; I hope it helps my sleeping. 

 

Hello BB,

Glad things are going well for you. 

 

From reading through your thread, it sounds like you're not taking the afternoon dosage of Adderall every day right now, right? 

How often are you taking it?

 

It is an extremely strong drug --

Please read through this short topic on coming off Adderall: 

http://survivingantidepressants.org/topic/8987-tips-for-tapering-off-adderall/

Edited by SkyBlue
added link

Share this post


Link to post
Bandboy

Hi Skyblue,

You are right about that. I quit taking the mid-day Adderall a few days ago.  When I posted yesterday I had forgotten I had stopped and moved it to Sunday, when I usually make med changes and activities. 

 

I still feel a little buzzy headed at times. While I am pleased with my progress so far, and have been extremely fortunate that my WD symptoms are mild compared with those suffered by many others at this site, at times the estimated length of time this process will take is very disheartening.  It doesn't help that when I complete my Latuda tapering I will still have a benzo and z drug to quit. 

Share this post


Link to post
SkyBlue
56 minutes ago, Bandboy said:

Hi Skyblue,

You are right about that. I quit taking the mid-day Adderall a few days ago.  When I posted yesterday I had forgotten I had stopped and moved it to Sunday, when I usually make med changes and activities. 

 

I still feel a little buzzy headed at times. While I am pleased with my progress so far, and have been extremely fortunate that my WD symptoms are mild compared with those suffered by many others at this site, at times the estimated length of time this process will take is very disheartening.  It doesn't help that when I complete my Latuda tapering I will still have a benzo and z drug to quit. 

 

Hi, BB, 

 

I asked the other moderators, and it sounds like it likely won't cause much of a problem to stop the p.m. Adderall since you're only taking it intermittently. I hope I didn't scare you. I'm still learning the ins and outs of tapering and WD.

 

I totally get it about the length of time it takes to do this properly. Whew, do I ever get this! The good news is: you really do get improvements all the way down when tapering slowly. It's like it's our body's way of thanking us. 

A good role model in this regard is our own Brassmonkey. (You may have heard of the Brassmonkey slide--he was able to successfully come off 20 years' of Paxil by tapering at a rate of approx. 10%/month (+ holds).

 

I really see you having a good attitude about this, researching, even doing things like going to the farmer's market.

 

So, it's lucky that your WD is going well, but it's not *just* luck. I hope you can give yourself credit for patience (and going slowly even if you want to go fast does still count as patience, in my book!!!), good attitude, researching, and sticking it out. 

Share this post


Link to post
Bandboy

I'm still taking my 25mg of Latuda. The only withdrawal symptoms seem to be an intermittent head buzziness. It doesn't last long and now is down to maybe once a day.  Still have insomnia but it too is not as bad.  

 

This week I began taking magnesium. I'm up to 300mg and plan on getting to the recommended 400mg by Sunday.  Right now I'm taking 100mg in the morning and 200mg at night.  Maybe it is helping with the insomnia. 

 

I'm visiting my brother next Saturday so I will stay at this dose until I get back and probably taper down 10% (2.5mg) to 22.5mg.  

 

I feel very lucky my symptoms are moderate so far.  I think reducing my Latuda doses is making me feel better. 

Share this post


Link to post
Altostrata

Good to hear, Bandboy.

 

Magnesium is absorbed best when taking in smaller doses throughout the day. 200mg at night is okay.

 

What are your current daily drug schedule and dosages?

Share this post


Link to post
Bandboy

Hi Altostrata,

I just changed my signature to include the magnesium. I didn't have room to note that I take 100mg in the day and 200mg at night.  When I step up to 400mg I will take your advice and take 100mg in the morning, 100mg in the afternoon, and 200mg before bed. 

 

My med dosages and ingestion times have not changed.  I take my heart meds and supplements in the morning.  I take Latuda after dinner and sleep medication at bedtime and when I awake at night.  

 

I saw my psychiatrist this Monday and he was very supportive of the tapering process.  When I expressed my frustration at the length of time 10% tapering takes, he said I really had to rely on how I feel.  He also recommended magnesium.  He suggested getting the Latuda compounded into a liquid to make dosages easier to measure.  I appreciated the suggestion but my insurance is very difficult and expensive; it is less expensive to buy it from Canada.  I suggested that if at lower doses my scale becomes inadequate I could make my own suspension. 

 

I will be at 25mg for just over a month after I visit my brother this month and will reduce my dosage to 22.5mg.  I'm hoping to manage this next taper a little faster, maybe trying 3 weeks, assuming I feel well at that time. 

 

I still lack motivation and still have stunted emotions, though not as badly as when on higher doses.  All in all I am seeing progress but it is small and slow progress. 

Share this post


Link to post
Altostrata

Are you seeing a certain doctor named Steve on Oak Lawn? He seems remarkably well informed and helpful.

 

You seem to be doing fine. It may take a good while for your emotional anesthesia to go away.

 

 

Share this post


Link to post
Bandboy

Hi Altostrata, 

No, though his location would be much closer to me.  My psychiatrist offices much further north, around 635 and Hillcrest.  

 

So far I am not getting any resistance from my doctor and he is facilitating my pharmaceutical needs.  I like and trust him but I do wonder about not being informed of the addictive properties of the benzos and Z meds and being left to keep on using them for years. 

 

I was certainly surprised when pretty difficult withdrawal symptoms hit me 4 days after my fast taper, which at the time I considered to be slow.  I need to remember my blessings.  I have a good support network and my WD symptoms are not nearly as bad as others are facing at SA. 

 

Thank you for this very helpful resource. 

 

Hope all is well with you. 

 

Bandboy

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.